Beware of Synthetic Cannabinoids

Around the country, within the last month, there have been reports of individuals who suffered from excessive, life-threatening bleeding after using synthetic cannabinoids—also known as synthetic marijuana, K2, and Spice. Read Dr. Wen’s April 2018 statement warning of the dangers of synthetic cannabinoids and what to do if you think someone is suffering from symptoms of using them.

About Synthetic Cannabinoids:

  • Otherwise known as Synthetic Marijuana, K2, or Spice.
  • Advertised as “natural” and similar to marijuana. However, these drugs are man-made and manufactured for abuse.
  • Can be disguised in packaging (some synthetic cannabinoids have been known to be packaged to look like potpourri).

Symptoms of Synthetic Cannabinoids Use:

  • Anxiety
  • Bleeding from gums
  • Blood in urine or stool
  • Bruising
  • Elevated blood pressure
  • Excessive back pain
  • Excessive bleeding
  • Excessively heavy menstrual bleeding
  • Nosebleeds
  • Seizures
  • Suicidal/harmful thoughts/actions
  • Vomiting blood
  • Death

What You Can Do:

  • If you or someone you know is experiencing these symptoms and may have used synthetic cannabinoids, CALL 911 OR GO TO THE EMERGENCY ROOM.
  • In 2016, we worked with the Baltimore City Council to pass a bill making the sale of synthetic cannabinoids illegal in Baltimore City. The sale of synthetic cannabinoids is illegal. If you know of a Baltimore City business selling synthetic cannabinoids, call 311.
  • Are you a retailer committed to the health of Baltimore City residents? Take a stand against the illegal sale of synthetic cannabinoids by posting this flyer in your store.

Related Documents